MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW AXSOS 3 TI 5.0MM / L75MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW AXSOS 3 TI 5.0MM / L75MM; SCREW, FIXATION, BONE
Catalog Number 661175
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.Note: surgeon reported that infection occurred after mole removal performed by a dermatologist.(unknown if clinically confirmed or if infecting microorganism was identified).Nevertheless it was reported that the dlf plate and 11 screws were explanted.No further information will be released by the hospital or surgeon.Based on the given information, the root cause is likely patient related.No failure of the used implants could be determined as it is unknown if clinically confirmed or if infecting microorganism was identified.Note more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling was deemed to be unnecessary.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.Retained by hospital.
 
Event or Problem Description
It was reported that all hardware in the patient's left femur was removed due to infection.Surgeon reported that infection occurred after mole removal performed by a dermatologist.A dlf plate and 11 screws were explanted.

Brand Name
LOCKING SCREW AXSOS 3 TI 5.0MM / L75MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8767112
Report Number0008031020-2019-00790
Device Sequence Number1937434
Product Code HWC
UDI-Device Identifier07613252580232
UDI-Public07613252580232
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123964
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number661175
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2019
Initial Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient Weight65